What are the side effects of Retin-A?

Retin-A is a powerful medication that can cause some side effects, especially when first starting to use it. The most common side effects include:

  • Skin redness and irritation: This is the most common side effect of Retin-A. Your skin may become red, dry, or itchy. These side effects are usually temporary and can be managed by applying moisturizer, reducing the frequency of application, or using a lower strength of the medication.
  • Peeling and dryness: Retin-A can cause the skin to peel and become dry. This is normal and usually goes away as your skin becomes used to the medication.
  • Sun sensitivity: Retin-A can make your skin more sensitive to the sun. It is important to use sunscreen and limit sun exposure while using Retin-A.
  • Darkening of age spots: Retin-A may cause age spots to darken temporarily before they lighten.
  • Changes in skin color: Retin-A may cause changes in skin color in some people, especially those with dark skin.
  • Allergic reactions: In rare cases, Retin-A can cause allergic reactions such as hives, rash, or difficulty breathing.

It’s important to consult with a dermatologist before using Retin-A and to follow the instructions provided on the product label. If you experience severe side effects or an allergic reaction, stop using the medication and seek medical attention immediately.